Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Isentress/Truvada Question
Aug 18, 2011

Hi Ive been on Atripla several months and am experiencing some sleep issues. I am wondering if I should switch to Isentress/Truvada. What is the main difference in this regimen to Atripla? Is it easily tolerated? I liked Atripla I just want to maybe switch to a different regiment due to the sleep issues Ive been having (suspect it is the sustiva).

Response from Dr. Young

Hello and thanks for posting.

The efavirenz part of ATRIPLA can cause sleep difficulties for some people. Since tenofovir+FTC (TRUVADA) are the other two thirds of Atripla, these medications would be shared in a TRUVADA + raltegravir (ISENTRESS) regimen.

The principle difference between the two regimens is that ATRIPLA is a one pill, once-daily regimen and the later requires two doses (and three pills) daily. Raltegravir is remarkably well tolerated, though some cases of insomnia have been reported, including this case report by Dr. Jake Gray while he was a medical resident in our group.

If you don't have any issues related to HIV drug resistance, then a switch should continue to suppress your virus and might improve your symptoms.

Let us know how things turn out. BY



Previous
HIV/AIDS fear
Next
Should I ask my doctor to change my treatment?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement